Login |
  • Users Online: 70
  • Print this page
  • Email this page
Export selected to
Endnote
Reference Manager
Procite
Medlars Format
RefWorks Format
BibTex Format
   Table of Contents - Current issue
Coverpage
April-June 2018
Volume 2 | Issue 2
Page Nos. 19-34

Online since Wednesday, November 21, 2018

Accessed 702 times.

PDF access policy
Full text access is free in HTML pages; however the journal allows PDF access only to subscribers.
View as eBookView issue as eBook
Access StatisticsIssue statistics
RSS FeedRSS
Hide all abstracts  Show selected abstracts  Export selected to  Add to my list
ORIGINAL ARTICLE  

Analysis of emergency laboratory parameters of various poisonings in tertiary care teaching hospital p. 19
Raghu Kondle, D Madhusudana, P Shreevani, G Vishwa Reddy
DOI:10.4103/sccj.sccj_13_18  
Aim: India is predominantly an agricultural country; pesticides and insecticides are abundantly used during cultivation. The adult mortality rate due to mixed drug poisoning in rural south India is 0.97/1000 persons/year. Only 70%–80% of patients admitted to hospitals survive. The present study is undertaken to identifying the association of laboratory parameters with different poisoning etiologies which may help in predicting the need for ventilator support to reduce the mortality by timely entry into emergency department (ED). Materials and Methods: A prospective study on the mixed poisoning of 964 cases was done in the ED at Narayana Medical College Hospital, Nellore, Andhra Pradesh, for 8 years (from 2009 to Jan 2016). Clinical and laboratory data were recorded for all patients on admission (time 0) and 24 h later (time 24). The severity of patients graded according to the Glasgow Coma Scale (GCS) classification. Results: Among 964 patients, in the present study, the majority of the patients in the study group were males, and higher age group affected was 40–50 years. Agricultural farmers and rural residents were highly consumed pesticides. In the study, ingestion poisoning 95% had common occurrences than inhalation poisoning 5%. In severity categorization, we observed that 28.4% of patients were in mild condition, 55.6% in moderate, and 16% in severe. Mean, GCS scoring system was statistically significant between time 0 and time 24 in the survivors. Low GCS at admission was vulnerable for ventilator support. Cholinesterase activity was measured significantly depressed in the Grade 1, 2, and 3. Conclusions: The present study concludes that the need for ventilatory support in organophosphoros poisoning was significantly more in patients who consumed chlorpyrifos methyl parathion compounds, airway edema secondary to hair dye poisoning, presence of cholinergic crisis, GCS score of <6, and cardiovascular collapse secondary to aluminum poisoning.
[ABSTRACT]  [HTML Full text]  [PDF]  [Mobile Full text]  [EPub]  [Sword Plugin for Repository]Beta
CASE REPORTS Top

Euglycemic diabetic ketoacidosis caused by canagliflozin: A rare case report p. 24
Rupali Lahoria, Sachin Pandove, Deepak Bhasin, Harpal Singh, Surinder Pal Singh, Rajit Jhingan
DOI:10.4103/sccj.sccj_20_18  
Drugs are one of the rare precipitating factors for diabetic ketoacidosis (DKA) in diabetes mellitus. Medications causing DKA are corticosteroids, pentamidine, clozapine, etc. Even rare is for an oral hypoglycemic agent to cause DKA, but since the approval of the first-in-class drug in 2013, data have emerged suggesting that sodium glucose transporter-2 inhibitors, including canagliflozin, may lead to DKA. This is a case of a 46-year-old male patient who was admitted to the intensive care unit with signs and symptoms suggestive of DKA. He was recently started on canagliflozin. He had a blood glucose level of 243 mg/dl, urine was positive for ketones, and his arterial blood gas was suggestive of high anion gap metabolic acidosis. All the precipitating causes of DKA were ruled out. Based on the above findings and laboratory results, the possibility of canagliflozin-induced ketoacidosis was kept and managed on the lines of DKA.
[ABSTRACT]  [HTML Full text]  [PDF]  [Mobile Full text]  [EPub]  [Sword Plugin for Repository]Beta

Delayed detection of esophageal intubation: Nasogastric tube was the cause? p. 27
Neeraj Kumar, Amarjeet Kumar, Prakash K Dubey, Sanjeev Kumar
DOI:10.4103/sccj.sccj_22_18  
Unrecognized misplacement of the endotracheal tube (ETT) during endotracheal intubation and ventilation, has a reported incidence of 2.9%–16.7% and is a frequent cause of morbidity and mortality in emergency intubations. Accidental esophageal intubation is a common mistake in inexperienced anesthetists, but unrecognized esophageal intubation is, fortunately, a rare event because, in anesthetic malpractice claims, it frequently resulted in death or brain damage. The most common factors contributing to delayed detection were not using, ignoring, or misinterpreting CO2 readings.
[ABSTRACT]  [HTML Full text]  [PDF]  [Mobile Full text]  [EPub]  [Sword Plugin for Repository]Beta

Low-dose imatinib mesylate causing subdural hematoma in remission phase of chronic myeloid leukemia: A rare phenomenon p. 29
Vijay Kumar Mishra, Rajesh Kumar Singh, Souvik Chaudhuri, Manjula Sinha
DOI:10.4103/sccj.sccj_19_18  
Chronic subdural hematoma (SDH) is associated with trauma, antiplatelet therapy, anticoagulant medications, long-term alcohol abuse, arteriovenous malformations, and even postcraniotomy. However, SDH associated with imatinib mesylate (IM) treatment for chronic myeloid leukemia (CML) is rare that too in the remission phase of CML is even rarer. Among the cases of CML in remission phase, the literature review of those with SDH revealed that IM was taken in a dose of 800 mg per day. We report a case of SDH in a 70-year-old gentleman who was in the chronic remission phase of CML and was treated with IM 400 mg per day by hematologist.
[ABSTRACT]  [HTML Full text]  [PDF]  [Mobile Full text]  [EPub]  [Sword Plugin for Repository]Beta